Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

New irrationality measures for $ q$-logarithms


Authors: Tapani Matala-aho, Keijo Väänänen and Wadim Zudilin
Journal: Math. Comp. 75 (2006), 879-889
MSC (2000): Primary 11J82, 33D15
Published electronically: December 20, 2005
MathSciNet review: 2196997
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The three main methods used in diophantine analysis of $ q$-series are combined to obtain new upper bounds for irrationality measures of the values of the $ q$-logarithm function

$\displaystyle \ln _{q}(1-z)=\sum _{\nu =1}^{\infty }\frac{z^{\nu }q^{\nu }}{1-q^{\nu }}, \qquad \vert z\vert\leqslant 1,$

when $ p=1/q\in \mathbb{Z}\setminus \{0,\pm 1\}$ and $ z\in \mathbb{Q}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11J82, 33D15

Retrieve articles in all journals with MSC (2000): 11J82, 33D15


Additional Information

Tapani Matala-aho
Affiliation: Department of Mathematical Sciences, University of Oulu, P.O. Box 3000, 90014 Oulu, Finland
Email: tma@sun3.oulu.fi

Keijo Väänänen
Affiliation: Department of Mathematical Sciences, University of Oulu, P.O. Box 3000, 90014 Oulu, Finland
Email: kvaanane@sun3.oulu.fi

Wadim Zudilin
Affiliation: Department of Mechanics and Mathematics, Moscow Lomonosov State University, Vorobiovy Gory, GSP-2, 119992 Moscow, Russia
Email: wadim@ips.ras.ru

DOI: http://dx.doi.org/10.1090/S0025-5718-05-01812-0
PII: S 0025-5718(05)01812-0
Received by editor(s): June 16, 2004
Received by editor(s) in revised form: March 10, 2005
Published electronically: December 20, 2005
Additional Notes: This work is supported by an Alexander von Humboldt research fellowship and partially supported by grant no. 03-01-00359 of the Russian Foundation for Basic Research
Article copyright: © Copyright 2005 American Mathematical Society